Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jul 7, 2021, 9:25 AM EDT for Hardee County, Florida. It took effect at Jul 7, 2021, 5:10 PM EDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:25 AM EDT (13:25 UTC)
- In effect from
- Jul 7, 2021, 5:10 PM EDT
- Expired
- Jul 8, 2021, 2:46 PM EDT
- In force
- 22 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hardee County, FL
The radar
The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peace River at Zolfo Springs (ZFSF1). The gauge peaked at 15.06 ft at Jul 8, 2021, 2:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02295637, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
412
WGUS42 KTBW 071325
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
925 AM EDT Wed Jul 7 2021
...The National Weather Service in Tampa Bay Ruskin FL has issued a
Flood Warning for the following rivers in Florida...
Peace River At Zolfo Springs at SR 17 affecting Hardee County.
.Recent heavy rainfall from Elsa will result in rising river levels
over the next few days.
For the Peace...including Bartow, Zolfo Springs at SR 17, Arcadia at
SR 70...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM EDT.
&&
FLC049-080130-
/O.NEW.KTBW.FL.W.0012.210707T2110Z-210708T1846Z/
/ZFSF1.1.ER.210707T2110Z.210708T0000Z.210708T1245Z.NO/
925 AM EDT Wed Jul 7 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for
the Peace River At Zolfo Springs at SR 17.
* From this afternoon to Thursday afternoon.
* At 8:30 AM EDT Wednesday the stage was 12.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon to a crest of 16.8 feet this evening. It will then
fall below flood stage tomorrow morning.
* Flood History...This crest compares to a previous crest of 16.8
feet on 09/19/1945.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Peace River
Zolfo Springs at 16.0 12.4 Wed 8 am 16.1 11.7 10.8 10.9 11.0
&&
LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184
$$
TBW1 follow-up statement
612
WGUS82 KTBW 071846
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Wed Jul 7 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
Alafia River At Riverview near US 301 affecting Hillsborough
County.
Peace River At Zolfo Springs at SR 17 affecting Hardee County.
FLC057-072000-
/O.CAN.KTBW.FL.W.0007.000000T0000Z-210707T1846Z/
/RVWF1.1.ER.210707T1500Z.210707T1500Z.210707T1500Z.NR/
246 PM EDT Wed Jul 7 2021
...The Flood Warning for the Alafia River At Riverview near US 301
has been cancelled...
The Flood Warning is cancelled for
the Alafia River At Riverview near US 301.
* At 2:00 PM EDT Wednesday the stage was 3.1 feet.
* Flood stage is 4.2 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 3.2 feet early tomorrow afternoon.
&&
Fld Observed Forecasts (3 pm EDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Alafia River
Riverview near US 4.2 3.1 Wed 2 pm 2.9 2.7 2.6 2.8 2.5
&&
LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235
$$
FLC049-072000-
/O.CAN.KTBW.FL.W.0012.210707T2110Z-210707T1846Z/
/ZFSF1.1.ER.210707T2110Z.210708T0000Z.210708T1245Z.NO/
246 PM EDT Wed Jul 7 2021
...The Flood Warning for the Peace River At Zolfo Springs at SR 17
has been cancelled...
The Flood Warning is cancelled for
the Peace River At Zolfo Springs at SR 17.
* At 1:30 PM EDT Wednesday the stage was 14.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to crest of 14.8 feet this
evening.
&&
Fld Observed Forecasts (2 pm EDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Peace River
Zolfo Springs at 16.0 14.2 Wed 1 pm 13.3 10.1 9.6 9.6 9.6
&&
LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184
$$
TBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:40 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 7, 7:40 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 AM EDT Wed Jul 7 2021
.AVIATION...
07/12Z TAFs. A couple of bands of showers/storms...from Tropical
Storm Elsa will rotate across the terminals through this morning
with robust winds and MVFR/ ISOLD IFR VSBY/CIGS. Prevailing VFR
returns for the afternoon with VCNTY SHRA TIL 00-01Z. Winds
diminish for the overnight hours.
&&
.Prev Discussion... /issued 320 AM EDT Wed Jul 7 2021/
DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.
For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.
Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.
MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.
FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.
&&
.Preliminary Point Temps/PoPs...
TPA 86 78 90 78 / 60 50 40 10
FMY 89 77 92 76 / 70 20 50 10
GIF 85 75 90 75 / 90 40 70 10
SRQ 87 77 90 77 / 60 40 30 10
BKV 85 74 88 73 / 80 50 50 10
SPG 85 78 88 79 / 60 50 40 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Tropical Storm Warning for Coastal Hernando-Coastal Hillsborough-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Beach Hazards Statement through this evening for Coastal Pasco-
Coastal Sarasota-Pinellas.
Hurricane Warning for Coastal Citrus-Coastal Levy.
Gulf waters...Flood Watch until 2 PM EDT this afternoon for Charlotte Harbor
and Pine Island Sound.
Tropical Storm Warning for Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM.
Hurricane Warning for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
AVIATION...09/Rude
DISCUSSION/MARINE/FIRE WEATHER...HurtIn the hours before
Local storm report, Jul 7, 7:12 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TROPICAL STORM 1 SE CEDAR KEY 29.14N 83.03W
07/07/2021 LEVY FL MESONET
MESONET STATION 1057W 0.8 SE CEDAR KEY
(WEATHERSTEM) REPORTED A 56 MPH WIND GUST.
0642 AM TROPICAL STORM 1 SSE CEDAR KEY 29.14N 83.03W
07/07/2021 GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL REPORTED A
57 MPH WIND GUST.
&&Local storm report, Jul 7, 8:31 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLOOD 4 NNE MYAKKA CITY 27.41N 82.13W
07/07/2021 MANATEE FL COUNTY OFFICIAL
STORMWATER ENGINEERING DIVISION MANAGER REPORTED FLOODING
ON WACHULA ROAD AT LONG CREEK BRIDGE...SOUTH OF 73RD AVE
EAST
&&
NICOLE.CARLISLELocal storm report, Jul 7, 8:47 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
847 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TROPICAL STORM 2 ENE BRANDON 27.94N 82.27W
07/07/2021 HILLSBOROUGH FL BROADCAST MEDIA
MEDIA REPORTED MULTIPLE TREES DOWN IN THE BRANDON AND
CARROLLWOOD AREA. TIME AND LOCATION ESTIMATED BY RADAR.
&&
NICOLE.CARLISLELocal storm report, Jul 7, 8:58 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
858 AM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 3 WSW NORTH PORT 27.04N 82.24W
07/07/2021 SARASOTA FL BROADCAST MEDIA
SEVERAL ROADS CLOSED DUE TO FLOODING IN NORTH PORT.
REPORTED BY LAW ENFORCEMENT AND MEDIA.
&&
NICOLE.CARLISLEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:51 PM EDT | Areal Flood Advisory | TBW | Charlotte, Sarasota | 3 hr |
| Jul 7, 1:01 AM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 38 min |
| Jul 7, 1:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 20 min |
| Jul 7, 1:35 AM EDT | Areal Flood Warning | TBW | Manatee, Sarasota | 13 hr |
| Jul 7, 2:08 AM EDT | Tornado Warning | TBW | DeSoto, Manatee, Sarasota | 22 min |
| Jul 7, 3:51 AM EDT | Tornado Warning | TBW | Hardee | 24 min |
| Jul 7, 6:16 AM EDT | Areal Flood Warning | TBW | Charlotte, DeSoto, Hardee | 9 hr |
| Jul 7, 6:24 AM EDT | Areal Flood Warning | TBW | Lee | 9 hr |
| Jul 7, 8:27 AM EDT | River Flood Warning | TBW | Manatee | 33 hr |
| Jul 7, 9:24 AM EDT | River Flood Warning | TBW | DeSoto | 5 days |
| Jul 7, 9:26 AM EDT | River Flood Warning | TBW | Hillsborough | 60 hr |
| Jul 7, 9:27 AM EDT | River Flood Warning | TBW | Manatee | 58 hr |
| Jul 7, 11:25 AM EDT | Rip Current Statement | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 7, 11:25 AM EDT | High Surf Advisory | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 9 hr |
| Jul 7, 11:28 AM EDT | Small Craft Advisory | TBW | 12 hr | |
| Jul 7, 11:37 AM EDT | River Flood Warning | TBW | Manatee | 57 hr |
| Jul 7, 12:04 PM EDT | Areal Flood Warning | TBW | Citrus, Hernando, Pasco | 3 hr |
| Jul 7, 2:10 PM EDT | Coastal Flood Advisory | TBW | Citrus, Hernando, Levy | 9 hr |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.